Posted 10/19/2020 9:59 AM (GMT -7)
In the past 2 months I have learned more about my combo of meds than I ever wanted to.
I take 225mg of Effexor and 250mg of topamax
both are long term now, 5 years I think.
The EFFEXOR CAN dry out your entire system. Not knowing this side effect it progressed to a critical stage in August.
I was drinking 28 oz of water a day as told by Neuro to flush out my kidney. This is so Topamox does not make kidney stones. I essentially washed the POSTASSIUM out of my body drinking almost double that amount do to the Effexor. This landed me in the ER, critical low potassium is serious, I passed out at home. Docs at ER and my GP were perplexed, had no idea why my potassium bottomed out. I didn't know to tell them.
For the last 6 mo my sinus's were bleeding and I would get nose bleeds, this was a warning sign. Annoying me and increasing my daily migraine pain, I went to ENT. First doc to tell me about Effexor. He explained some Psych meds will do this over long periods of time.
So I started drinking juice etc...
Late Aug. I had severe low abdominal pain, ripping type pain, with large amounts of dark blood being passed.
4 days in the hospital. Iscimic Colitus doc said. Oct 4 Colonoscopy. Nothing wrong.
Again, Effexor drying out system, Colon, large intestine to dry.
Prescribed temp med, stool softener. Told me to drink V8 Hydrate 1 small can does the trick. 3 flavors and it tastes could, clear liquid.
I strongly recommend if you are on either or both of these meds, to drink V8 hydrate once a day to avoid all the hassles and pain I have gone thru. I suppose you could drink another hydrating drinks, but there are so many artificial ingredients in most, I don't recommend them. Everyone has their own likes.
Here are some signs your body is getting dried out and potassium is low.
Fingers are dry and skin is white on tips, no matter how many times you use cream/lotion
Bleeding sinus's, blood when you blow your nose. chronic sinus pain.
Underarms can swell puffy like, mine are so swollen, it was annoying when arms were down.
Deep multiple bleeding cracks on both heels of feet
Dizzness, even when sitting
Nausea, no appetite, gravings for sweets, sick when eating them.
Fatigue [I was sleeping almost 18hrs a day, in July]
I hope this helps someone. I could not find this side effect anywhere, not even on Mayo Clinic site.
I am grateful for the Docs who researched and/or knew what Meds have rare 1% or less side effects.
Gives me hope for mine and others future care. It will be less frustrating.